MAUDE Adverse Event Report: BOVIE MEDICAL CORP. RESISTICK II COATED MOD BLADE ELECTRODE 2.75IN

BOVIE MEDICAL CORP. RESISTICK II COATED MOD BLADE ELECTRODE 2.75IN
Model Number ES37T
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Complainant alleges "for the past year, we've been performing umbilical hernia surgeries with this protected electrocautery blade, and we have been fully satisfied with it.However, for the past month, surgeons have started reporting that when they begin the surgery (after the incision with the scalpel), they proceed with the protected blade electrocautery.They start the dissection using the cut function on the electrocautery, and the cautery turns on along with the connected smoke evacuator.However, the tissues are not being cauterized.Everything works fine with the coag function, but the cut function doesn't work.Sometimes, the surgeon injects the tissues with marcaine at the beginning of the surgery, but we do not notice any difference in conduction whether the infiltration occurs at the start or the end of the procedure.".
 
Additional Manufacturer Narrative
The device is in process of being returned for evaluation, and the investigation is ongoing.Once additional relevant information is identified, it will be submitted in a supplemental report.
 
Additional Manufacturer Narrative
The device was returned and tested, and no issues were noted with the device as it passed all testing.The complaint was unable to be confirmed, and root cause is undetermined.If any additional relevant information is identified, it will be submitted in a supplemental report.

Brand Name
RESISTICK II COATED MOD BLADE ELECTRODE 2.75IN
Common Device Name
BLADE ELECTRODE
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
terry hall
5115 ulmerton road
clearwater, FL 33760
6166987100
MDR Report Key23716096
Report Number3007208013-2025-00065
Device Sequence Number13007468
Product Code GEI
UDI-Device Identifier00607151005757
UDI-Public00607151005757
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K093025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberES37T
Device Lot Number0424Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown